Ask a doctor

Bruising Normal After Lip Job and Taking Ibuprofen?

I bruise at the best of times, and did however take some Ibuprofen for back pain within 2 weeks of the procedure, which I have now been told is a blood thinner. Is this normal? I certainly would not go to work like this. The photo was taken 30 hours after the procedure.

Doctor Answers (5)

The likelihood of bruising depends on a large number of factors...

+1

of course if you already have a tendency to bruise, then it's almost a foregone conclusion that you'll have some element of bleeding under the skin after treatment to the lips...it may be due to clotting factor issues, blood vessel fragility, collagen issues, etc...and then the ibuprofen may make matters somewhat worse but not too much...and then maybe if you were taking some herbs, etc...but some arnica and some bromelain ought to help the situation resolve more quickly...and a warm compress may also speed return to normal...sorry for the problem...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Bruising is common with lip injections

+1

It is a small artery that runs along the lip border. It is called the marginal artery. It can be injured by any surgeon working or injecting into the lip.

Bruising would be less common if the lip was injected with an anesthetic that contains a vasoconstrictor (a chemical that shrinks the blood vessels).

The ibuprofen may have contributed to the bleeding, but as I said, anybody who does do a lot of lip work has encountered this problem.

Luckily, the bruising will fade shortly.

Ricardo L. Rodriguez, MD
Baltimore Plastic Surgeon
4.5 out of 5 stars 42 reviews

Bruising after Lip Augmentation

+1

Bruising after lip augmentation is normal but minimal. The picture shown in the question is rare and atypical for normal bruising post procedure. I generally ask my patients to avoid Aspirin or Ibuprofen for three weeks and to administer Bruisestick ointment to the area after treatment. In any case, you should still apply an appointment such as Bruisestick to the area if you develop a severe bruise such as the one in the picture.

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

You might also like...

Bruising after injections

+1

Dear Worriedvictoria

Bruising is variable with injections. Some more, some less. You can speed up the resolution by using topical traumeel, IV Traumeel and oral Arnica MK.

Your upper lip has some bruising as well- the Hyaluronic Acids such as Juvederm do cause bruising compared with Collagen.

Lip bruising tends to resolve a little faster than other areas and a darker lipstick can help cover this.

With Warm Regards,

Trevor M Born MD

Trevor M. Born, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 47 reviews

Bruising after lip treatment and ibuprofen

+1

I would not consider your extensive bruising normal or typical. Depending on how close to the procedure you were taking Ibuprofen, it may or may not have been responsible for the extensive bruising you are experiencing. At any rate, warm compresses and supplements such as Arnica can hasten the resolution of your bruising.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.